Supplementary material-CARE_checklist.docx (35.01 kB)
Supplementary Material for: Temporary Severe Neutropenia during Administration of Atezolizumab: A Novel Case Report
datasetposted on 2023-05-24, 14:16 authored by Kanno R., Saito Y., Takekuma Y., Asahina H., Sugawara M.
Here we describe a case of temporary severe neutropenia after atezolizumab monotherapy and its treatment course. Atezolizumab monotherapy was introduced as a 6th line treatment for a man in his late 60s who was diagnosed with stage Ⅳ lung adenocarcinoma. The first treatment cycle was administered under hospitalization, and the patients presented with a fever of 37.8°C on the first day. The fever resolved after administration of acetaminophen and naproxen, and the white blood cell count, neutrophil count, and other white blood cell fractions were normal. However, grade 3 leukopenia and grade 4 neutropenia appeared at the beginning of the third cycle, and the treatment was suspended. After treatment, monocytes in the leukocyte fraction increased from approximately 10% to 25.6%. Lenograstim 100 μg subcutaneous injection and oral levofloxacin 500 mg once daily were started of onset of neutropenia, and he was hospitalized on the next day. Laboratory findings upon admission showed significant improvement to 5300/µl for leukocytes and 3376/µl for neutrophils. Lenograstim was discontinued, with no further decrease in the neutrophil counts. Atezolizumab therapy was resumed and there was no further reduction in leukocytes, neutrophils, or leukocyte fractions over about 2-year period. Concomitant drugs were maintained during atezolizumab treatment, suggesting that they did not induce neutropenia. In conclusion, we observed temporary severe neutropenia during atezolizumab monotherapy. Neutrophil recovery with cautious monitoring has enabled longer efficacy. We should consider temporary symptom occurrence in cases of haematological immune-related adverse events.